CSN Login
Members Online: 9

Opinions needed re: Sutent, Back Pain, Neck Pain...

vdm13
Posts: 35
Joined: Jul 2012

Hi, friends.

Brief History: Male. 42 years old. Diagnosed mRCC April, 2012. Left radical nephrectomy with adrenal gland, partial spleen and 12 lymph nodes removed via laproscopic/robotic surgery May, 2012. Mets in lungs and elsewhere...

On to my question: I'm on day 18 of my first cycle of Sutent, 50mg. Overall I've been lucky with few side effects. Last couple of days, however, I'm experiencing neck pain that reaches up to my ears and back pain in what feels like the area of my remaining kidney, which also showed a nodule on CT scan.

Needless to say, I'm concerned that the Sutent is not stopping the growth in the other kidney and the pain in my neck and ears are new mets. In this groups opinion, is this a case of cancer crazies, or should I be concerned? Any other Sutent patients experience these side effects?

Many thanks,
Vin

NanaLou
Posts: 67
Joined: Oct 2011

Hopefully just the cancer crazies. I would call the doctor or the nurse to get their thoughts. Is your blood pressure okay? I do remember having pain on the side where my cancer is on my first cycle of Sutent. It was not all the time. It would happen after diner when I took my meds and ate brocli. I never ask about it, because it would go away pretty quickly. I thought of it as the sutent was in there eating that cancer up. I visioned it as the sutent were little Pacman chewing the cancer up. I know you have the MAARS program. You must not give the cancer strength with these thoughts of growth. I also know this is easier said then done. And need to work on it myself. I would definetly talk to the doctor about it. But while you are waiting for them to call you back, Believe that it is the medicine in you working!!!! Since late January(start of Sutnet) I have had many strange things happen to me. Prayers coming your way. Stay strong!!
Nancy

patsy53
Posts: 2
Joined: Sep 2005

I've been on SUTENT for 10 months, or cycle 9. There are side effects of which the worse has been not hand, but foot syndrome. That showed up in cycle 5. Like subcutaneous blisters that make it difficult to walk. The skin will eventually peel off. Use a good moisturizer and loose fit shoes or sandals. My hair has turned white, but it was going that way anyway. Loose bowels and bleeding from the rectal region have been the worst other side effects. Don't panic, it's bright red more like hemorrhoids, unless you have black stools don't worry. That generally goes away on your two week "vacation" from SUTENT.

SUTENT does work. Most of my tumors in the lungs & adrenal glands have shrunk 25-50%, while the ones in my liver have disappeared. That's something to look forward to. Keep your chin up.

Longer usage can bring on high blood pressure and am now dealing with that issue. That can occur suddenly so, monitor your blood pressure more than your doctor does to get a baseline.

Good luck, it isn't all bad.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network